Hair Loss News Archives
Investigation Into Tie Between Propecia and Sexual Dysfunction Continues
The Post-Finasteride Syndrome Foundation has announced that it will fund the second major clinical study of post-finasteride syndrome (PFS) through the Baylor College of Medicine.
Finasteride, brand-name Propecia and Proscar, are suspected of causing sexual dysfunction in men. The drug is intended to treat enlarged prostates (Proscar) and may be used to treat baldness (Propecia).
It is common for new risks to discovered by the FDA or independent entities after a drug has been available to the public for a considerable period of time, risks possibly known by the manufacturer since conception.
Recently, Tylenol (acetaminophen) has been the subject of increased scrutiny for its manufacturer’s failure to warn of the serious risk of liver damage and potential risk of acute liver failure.
“Johnson & Johnson’s refusal to warn people taking Tylenol about the very real risk of acute liver damage from Acetaminophen puts individuals taking the drug at risk,” commented Megan McBride, an attorney with the Levin, Papantonio law firm who is currently investigating lawsuits against Johnson & Johnson for injuries related to Tylenol. “Each year, thousands of people go to the emergency room suffering from acetaminophen overdose. Merck as well has a sordid history of failing to warn patients and physicians of the risks associated with its products.”
In April of 2012, the FDA ordered Merck, Propecia’s manufacturer, to change the labels on the drug to reflect the growing evidence that the drug carried with it a risk of persistent sexual disorders.
Individuals currently taking Propecia or Proscar and who are concerned that they may be experiencing adverse side effects from the drug are encouraged to consult with their health care provider.